View Full Version : Intense Shedding -- Doctor says increase Finasteride?

08-13-2015, 11:08 AM

I'm 23 and losing my hair since I was 21 or so. I still have a ton of thick hair, but not in the right places -- I'm a Norwood 2 moving towards a Norwood 3.

I had a couple false starts with Fin in the past, stopped after sides but I'm pretty sure they were all in my head. I started taking it again and haven't had any problems this time.

I started on Finasteride in February taking .25mg per day (1/4 of a 1mg generic Fin pill). Then I ramped up to .5mg per day in March.

In the middle of May, I increased to 1mg per day. Since the start of June, my hair has been falling out like it's on fire. I can't run my hand through my hair without a couple of hairs falling out. In the shower, I lose 100+ hairs each time. It's really depressing. My hair texture seems to be changing with hairs seeming thinner, and my hairline is looking worse as well.

Is it possible that this is still an initial Finasteride shed even though it's been 6+ months on it (only 2.5 months since ramping up to 1mg per day).

I called my hair transplant doctor who I've consulted with a few times, and he said to wait a month, and if the shedding continued, increase the Finasteride to 2mg per day. From everything I've read here, that doesn't sound like it would help at all, does it?